1. EDWARDS

    EDWARDS Registered User

    Apr 2, 2005
    2
    #1 EDWARDS, Apr 2, 2005
    Last edited: Apr 10, 2005
    Newcomer Needing Advice

    Hi I am a new member so I'm not entirely familiar with the set up yet.

    My mother has been diagnosed as having early on alzheimers. She has begun treatment (aricept) 2 1/2 months ago. Initially she did not have any bad side-effects apart from a couple of nights of restlessness, which she cannot obviously say is a direct affect of the drug.

    Last night she had a very distrubing experience when she woke up hearing noises which only she- not my father could hear. This went on for quite some time and she said she felt extremely anxious too.

    Does anyone have any advice? Is this normal? Could this be a result of the drugs or is this linked to the disease? As I mentioned she is in the very early stages of the illness and is fairly sceptical about the possible benefits of treament. She has already talked about stopping the treament.

    Thanks
     
  2. Sheila

    Sheila Registered User

    Oct 23, 2003
    2,259
    West Sussex
    Hi Edwards, yes, I have witnessed this in my own Mum and in others, so personally I think it can be part of the illness. Having said that, it would still be worth mentioning it to your GP or specialist so they are aware of it and any problems can be noted. This way a record is kept and if it continues or worsens, they can perhaps help with it. Love She. XX
     
  3. EDWARDS

    EDWARDS Registered User

    Apr 2, 2005
    2
    Thanks

    Thanks for your contact Sheila.

    I think I will push down the route of mentioning it to GP. The problem is that my father tends to be of the school of thought where you shouldn't "bother" your GP unless absolutely necessary.

    My main worry is that mum thinks it's definately to do with the drugs. She was reluctant to start them in the first place and I'm worried she may chose to stop them now. Which in light of what has recently happened regarding the prescription of aricept means she may never get a second bite at the cherry.

    I will suggest she waits till her next regular visit to GP/Specialist unless she has a repeat of the noises/disturbance.

    Fingers crossed it was just a blip because I would like to think she gave it a bit longer before deciding whether the treatment is helping.

    Thanks
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.